MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO23
Medical Device Problem Codes Material Integrity Problem (2978); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: afapro28 product type: balloon catheter product id: 203cx product type: coaxial umbilical cable product event summary: the afapro23 balloon catheter of lot number 17732 was returned and analyzed.External visual inspection of the balloon, shaft, and handle segments was carried out.External visual inspection of the balloon segment showed a leak path from the outer balloon.The outer balloon proximal bond was partially detached from the catheter shaft.External visual inspection of the balloon segment showed fluid inside the balloon.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 15 applications on the reported event date.During functional testing, the console terminated the application and triggered system notice #50005 indicating that the safety system detected fluid in the catheter and stopped the injection.Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments.Pressurizing of the outer balloon identified the outer balloon proximal bond was leaking and detached from the shaft.During inspection of the handle segment, liquid was observed inside handle.In conclusion, the balloon catheter failed the return product inspection due to the outer balloon proximal bond partially detaching from the catheter shaft.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a compromised outer vacuum.Continue was pressed and tried to freeze again, without resolution.The vacuum was released and a system flush was performed, but then a system notice was received indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.The balloon catheter was replaced, but then the first two system notices were received again, a system notice was received indicating that the safety system detected fluid in the console and the system was inoperable, and a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection."everything was removed," but then a system notice was received indicating that the safety system detected fluid in the console and the system in inoperable.Fluid was found in the coaxial umbilical cable and on the coaxial port of the console.The case was completed with cryo.Test ablations were later performed with a new balloon catheter and coaxial umbilical cable, and no issues were observed.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21909141
Report Number2649622-2025-11272
Device Sequence Number8795235
Product Code OAE
UDI-Device Identifier00763000707774
UDI-Public00763000707774
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberAFAPRO23
Device Catalogue NumberAFAPRO23
Device Lot Number17732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown